Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 19, 2015, 6:03 PM PDT for Kern County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 6:03 PM PDT (01:03 UTC)
- Expired
- Jul 19, 2015, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The Los Angeles radar (KVTX), 86 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS56 KHNX 200103
FFWHNX
CAC029-200400-
/O.NEW.KHNX.FF.W.0009.150720T0103Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
603 PM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 900 PM PDT
* AT 602 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STALLION SPRINGS AND WATER CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3509 11840 3482 11840 3482 11876 3510 11876
$$
BARLOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:12 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 2:12 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
212 PM PDT SUN JUL 19 2015
.SYNOPSIS...TROPICAL MOISTURE WILL CONTINUE FLOWING INTO THE
REGION FROM THE SOUTH THROUGH MONDAY. AS A RESULT...THERE WILL
REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY
EVENING. A DRYING TREND AND A RETURN TO SUMMER LIKE TEMPERATURES
IS EXPECTED BY MID WEEK AS THE TROPCIAL MOISTURE GETS PUSHED OUT
OF OUR AREA.
&&
.DISCUSSION...TROPICAL MOISTURE IS CONTINUING TO SURGE NORTHWARD
INTO THE SOUTHWESTERN CONUS AS WELL AS OFF THE CA COAST. IR
IMAGERY IS INDICATING A MESOSCALE CONVECTIVE SYSTEM FORMED OFF THE
SOCAL COAST THIS MORNING. WHILE THE MAJORITY OF THE SHOWERS AND
THUNDERSTORMS HAVE REMAINED TO THE WEST OF OUR AREA. A FEW
THUNDERSTORMS HAVE POPPED UP ALONG THE WEST SIDE OF THE SAN
JOAQUIN VALLEY NEAR THE COASTAL RANGE AND OVER THE SOUTHERN SIERRA
NEVADA AS WELL AS OVER THE KERN COUNTY MOUNTAINS. THE MAIN IMPACT
TODAY FROM THE TROPCIAL MOISTURE BESIDES THE POTENTIAL FOR FLASH
FLOODING...HAS BEEN INCREASED CLOUD COVER OVER MUCH OF OUR AREA
WHICH HAVE HELPED KEEP TEMPERATURES ACROSS MUCH OF OUR AREA 10-15
DEG F BELOW YDAY AT THIS TIME. HOWEVER...A NOTICABLE EXCEPTION HAS
BEEN OVER THE KERN COUNTY DESERTS WHERE TEMPERATURES ARE RUNNING
4-8 DEG F WARMER THAN YDAY AS SKIES HAVE BEEN MOSTLY SUNNY TODAY
IN CONTRAST TO THE CLOUDY DAY EXPERIENCED ON SATURDAY.
12Z WRF INDICATING A DEEP TROPICAL MOISTURE SURGE FROM THE
REMNANTS OF FORMER HURRICANE DOLORES PUSHING NORTHWARD INTO
CENTRAL CA TONIGHT AND MONDAY. THIS MOISTURE WILL PROVIDE FOR
CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR AREA
WITH THE BEST CHANCES REMAINING OVER THE SOUTHERN SIERRA NEVADA
AND TEHACHAPI MOUNTAINS. A FLASH FLOOD WATCH CONTINUES FOR THESE
AREAS AS WELL AS FOR THE KERN COUNTY DESERTS THROUGH MONDAY
EVENING AS SOME OF THESE STORMS COULD EASILY PRODUCE LOCALLY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. WITH RH PROGS INDICATING
ABUNDANT MID/UPPER MOISTURE ON MONDAY...EXPECT THAT MOST AREAS
WILL REMAIN MOSTLY CLOUDY AND DAYTIME TEMPERATURES WILL REMAIN
BELOW NORMAL.
THE MODELS CONTINUE TO ADVERTISE AN UPPER TROUGH DEEPENING OVER
THE PAC NW BY TUESDAY WHICH WILL PUSH THE TROPICAL MOISTURE EAST
OF OUR AREA BY MIDWEEK AS A DRY UPPER SOUTHWEST FLOW BECOMES
ESTABLISHED. AS A RESULT...A CLEARING AND DRYING TREND WILL TAKE
PLACE ON TUESDAY AND WEDNESDAY WITH DECREASED PRECIPITATION
CHANCES ON TUESDAY AND CONVECTION CONFINED TO NEAR THE SOUTHERN
SIERRA CREST ON WEDNESDAY.
THE MEDIUM RANGE ENSEMBLE MEANS ARE INDICATING THE DRY SOUTHWEST
FLOW THEN PERSISTING OVER OUR AREA FOR THE REMAINDER OF NEXT WEEK
AND NEXT WEEKEND AS WE REMAIN UNDER A TROUGHY PATTERN. THIS WILL
KEEP MAINLY CLEAR SKIES AND DRY CONDITIONS ACROSS OUR AREA THROUGH
THE AFOREMENTIONED PERIOD. TEMPERATURES WILL BE NEAR TO SLIGHTLY
BELOW NORMAL.
&&
.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WILL PERSIST ACROSS
THE MOUNTAIN AND DESERT AREAS OF CENTRAL CALIFORNIA...WITH
ISOLATED THUNDERSTORMS ALSO POSSIBLE IN THE SAN JOAQUIN VALLEY
OVER THE NEXT 24 HOURS. THESE STORMS WILL BRING AREAS OF MVFR AND
LOCAL IFR/VLIFR CONDITIONS ALONG WITH WITH SOME POSSIBLE MOUNTAIN
OBSCURATIONS IN THE HIGHER TERRAIN. GUSTY AND ERRATIC WINDS AROUND
40 KTS CAN ALSO ACCOMPANY THE STORMS. OTHERWISE...VFR CONDITIONS
WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR.
&&
.AIR QUALITY ISSUES...NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-19 112:2009 86:1983 79:2006 54:1932
KFAT 07-20 111:1908 81:1973 78:1938 54:1903
KFAT 07-21 112:1908 79:1987 82:2006 56:1973
KBFL 07-19 111:2009 82:1983 85:1907 52:1906
KBFL 07-20 112:1938 84:1973 82:1979 49:1906
KBFL 07-21 112:1938 81:1987 83:1969 50:1906
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING CAZ096-097.
FLASH FLOOD WATCH THROUGH MONDAY EVENING CAZ095-098-099.
&&
PUBLIC...DS
AVN/FW...BSO
SYNOPSIS...DS
WEATHER.GOV/HANFORDHazardous weather outlook, Jul 19, 4:45 AM PDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 445 AM PDT SUN JUL 19 2015 CAZ095-098-099-201200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY INTO MONDAY. * TIMING: MONDAY THROUGH MONDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-201200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA CONTINUING INTO TUESDAY EVENING. * TIMING: MONDAY THROUGH TUESDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-201200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...ISOLATED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY THIS WEEK. * TIMING: MONDAY...CONTINUING OVER THE FOOTHILLS TUESDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
In the hours before
Local storm report, Jul 19, 3:32 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
332 PM PDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLOOD 2 NW KEENE 35.24N 118.59W
07/19/2015 KERN CA LAW ENFORCEMENT
ROADWAY FLOODING ALSO REPORTED ON HWY 58 AT
HART FLAT.
0135 PM FLOOD KEENE 35.22N 118.56W
07/19/2015 KERN CA LAW ENFORCEMENT
HIGHWAY 58 REPORTING A BOULDER IN ROAD AND
ROADWAY FLOODING.
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, Jul 19, 3:42 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
342 PM PDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HEAVY RAIN 5 WNW ISABELLA HIGHLANDS35.71N 118.56W
07/19/2015 E1.00 INCH KERN CA PUBLIC
REPORT ON SOCIAL MEDIA. OVER AN INCH OF RAIN
IN 90 MINUTES AND WAS STILL FALLING.
&&
BSOSpecial weather statement, Jul 19, 4:14 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 414 PM PDT SUN JUL 19 2015 CAZ093-094-096-097-200000- TULARE COUNTY FOOTHILLS CA-TULARE COUNTY MOUNTAINS CA- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA- 414 PM PDT SUN JUL 19 2015 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL TULARE AND EAST CENTRAL FRESNO COUNTIES UNTIL 500 PM PDT AT 413 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTH OF THREE RIVERS...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MITCHELL MEADOW...GRANT GROVE...CEDAR GROVE...PARK RIDGE...BIG MEADOWS AND HUME LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3658 11879 3663 11900 3687 11897 3679 11865 TIME...MOT...LOC 2313Z 197DEG 7KT 3668 11888 JDB
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:18 PM PDT | Flash Flood Warning | HNX | Madera | 117 min |
| Jul 19, 5:58 PM PDT | Areal Flood Advisory | HNX | Kern | 3 hr |
| Jul 19, 6:09 PM PDT | Special Weather Statement | HNX | 51 min | |
| Jul 19, 6:15 PM PDT | Special Weather Statement | HNX | Kern | 45 min |
| Jul 19, 7:08 PM PDT | Flash Flood Warning | HNX | Kern | 6 hr |
| Jul 19, 8:19 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 19, 8:59 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
| Jul 19, 9:33 PM PDT | Special Weather Statement | HNX | Kern | 42 min |
| Jul 19, 9:46 PM PDT | Special Weather Statement | HNX | 44 min | |
| Jul 20, 5:20 AM PDT | Areal Flood Advisory | HNX | Kern | 4 hr |
| Jul 20, 4:26 PM PDT | Areal Flood Advisory | HNX | Madera, Mariposa | 2 hr |
| Jul 20, 4:29 PM PDT | Areal Flood Advisory | HNX | Fresno, Madera | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.